MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 8MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 8MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035478200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/10/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a coil embolization procedure, the subject coil fractured in the (non-stryker) microcatheter.The coil and the microcatheter were removed altogether as one unit.There was no impact to the patient.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The coil was returned within an echelon 10 microcatheter.Visual and microscopic examination of the returned device revealed that the main coil was stretched and extending out from the hub of the microcatheter.During functional testing, the microcatheter was flushed and blood exited the microcatheter.A 0.0158¿ patency mandrel was advanced through the microcatheter from the distal end in an attempt to remove the coil; however the coil could not be removed from the microcatheter.The main coil stretch and jamming issue were most likely due to procedural factors.It was also observed that the coil delivery wire was kinked likely due to handling damages that limited the performance of the procedure.The reported main coil break was not confirmed, however it is probable that the stretched coil was perceived as being broken.Therefore, an assignable cause of "unable to confirm the complaint" has been assigned to the reported main coil break.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 8MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6147450
Report Number3008881809-2016-00289
Device Sequence Number19051607
Product Code HCG
UDI-Device Identifier04546540676597
UDI-Public(01)04546540676597(17)190731(10)19206144
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K093142
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberM0035478200
Device Lot Number19206144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/06/2016
Supplement Report FDA Received Date04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON-10 MICROCATHETER (COVIDIEN)